MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPR INTERF SCRW,FULL THD; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMPR INTERF SCRW,FULL THD; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMPR INTERF SCRW,FULL THD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 03/28/2023, it was reported by an arthrex employee via sems that an ar-1400tc biocomposite interference screw broke.This occurred during a case, during insertion the screw was not progressing the surgeon insisted until the screw broke and the key bent.No additional information provided.Additional information requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed based on the customer provided picture, which shows that a portion of the full thread cannulated bio composite interference screw, 10 x 28 mm has fractured.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.Per dfu-0111-7-rev 0 - g.Precautions - 6.Bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.
 
Event or Problem Description
Additional information was provided on 12/26/2023 where it was reported by an arthrex employee that the broken screw was fully retrieved and the case was completed using another screw with the same specifications.The bone was prepared using a guidewire and a drill.The patient had good bone quality.

Brand Name
BIO-COMPR INTERF SCRW,FULL THD
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16815007
Report Number1220246-2023-06591
Device Sequence Number5694811
Product Code MAI
UDI-Device Identifier00888867016231
UDI-Public00888867016231
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberBIO-COMPR INTERF SCRW,FULL THD
Device Catalogue NumberAR-1400TC
Device Lot Number14923654
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown